The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Revista Matemática Iberoamericana

Full-Text PDF (454 KB) | Metadata | Table of Contents | RMI summary
Volume 30, Issue 3, 2014, pp. 979–1014
DOI: 10.4171/RMI/804

Published online: 2014-08-27

A variation norm Carleson theorem for vector-valued Walsh–Fourier series

Tuomas Hytönen[1], Michael T. Lacey[2] and Ioannis Parissis[3]

(1) University of Helsinki, Finland
(2) Georgia Institute of Technology, Atlanta, USA
(3) Aalto University, Finland

We prove a variation norm Carleson theorem for Walsh–Fourier series of functions with values in certain UMD Banach spaces, sharpening a recent result of Hytönen and Lacey. They proved the pointwise convergence of Walsh–Fourier series of $X$-valued functions under the qualitative hypothesis that $X$ has some finite tile type $q<\infty$, which holds in particular if $X$ is intermediate between another UMD space and a Hilbert space. Here we relate the precise value of the tile type index to the quantitative rate of convergence: tile type $q$ of $X$ is `almost equivalent' to the $L^p$-boundedness of the $r$-variation of the Walsh–Fourier sums of any function $f\in L^p([0,1);X)$ for all $r>q$ and large enough $p$.

Keywords: Pointwise convergence, variational norm, Walsh–Fourier series

Hytönen Tuomas, Lacey Michael, Parissis Ioannis: A variation norm Carleson theorem for vector-valued Walsh–Fourier series. Rev. Mat. Iberoam. 30 (2014), 979-1014. doi: 10.4171/RMI/804